How could you expand on available research to more specifically address your research question? 
August 22, 2018
The study is built on the assumption that a practical and timely efficient PA is a precondition for reduction of vulnerability of adults with risk factors for Type II diabetes.
August 22, 2018

science

QUESTION 1

  1. What lab value will best reflect renal function in a client taking multiple medicines?
creatinine clearance
potassium levels
sodium levels
urinalysis

0.5 points   

QUESTION 2

  1. Which teaching point is correct with respect to the concept of “tolerance”?
Tolerance is a state where people become used to pain, and therefore need less pain medicine.
In tolerance, larger doses are needed to achieve prior effects because a body learns to push back.
Tolerance occurs in slow metabolizers. Slow metabolism leads to prolonged sedation.
Tolerance occurs in fast metabolizers. Faster metabolism leads to faster sedation.

0.5 points   

QUESTION 3

  1. Which statement regarding the blood-brain barrier demonstrates a need for further teaching?
“It can protect the brain from potentially toxic substance injuries.”
“It can be a significant obstacle to entry of therapeutic agents.”
“It is not fully developed at birth.”
“It lets in therapeutic agents in but filters out everything else.”

0.5 points   

QUESTION 4

  1. A client who has been taking an antiepileptic medication with a narrow therapeutic window for 2 weeks seems confused and forgetful. What should be the priority action of the nurse?
Call the prescriber and have them change the seizure medication.
Give an antihistamine under house protocol to stop the allergic response.
Seek a plasma drug level order from the client’s prescriber.
Set up oxygen and obtain an order for activated charcoal.

0.5 points   

QUESTION 5

  1. The nurse is assessing a client who has requested an adrenergic drug for dyspnea. Which sign would make the nurse hesitate to give the medication?
Pulse oximetry saturation of 88%
Blood pressure of 130/86
Respiratory rate of 28
Irregular heart rate of 122

0.5 points   

QUESTION 6

  1. A nurse is caring for a client being treated with Minipress (prazosin), an alpha blocker. What counseling should the client receive?
Rise slowly from lying to standing to avoid dizziness and a possible fall.
Void before taking the medication to avoid urine retention
Take a daily laxative to avoid constipation
Avoid drinking more than 600 mls of fluid per day while taking this medication

0.5 points   

QUESTION 7

  1. For which client would a beta adrenergic blocker like Atenolol be prescribed?
A client with urinary retention
A client who suffers from diarrhea
A hypertensive client with a heart rate of 104
A client who suffers from asthma

0.5 points   

QUESTION 8

  1. How would a nurse explain the way pilocarpine (Salagen), a cholinergic, would resolve dry mouth symptoms?
It stimulates salivation by blocking nicotinic receptors
It stimulates salivation by stimulating muscarinic receptors
It stimulates salivation by stimulating alpha receptors in the brain
It stimulates salivation by redirecting fluid from the optic nerve

0.5 points   

QUESTION 9

  1. A client with Alzheimer’s disease has been taking Exelon (rivastigmine), a cholinesterase inhibitor for a week. What anticipated side effects of this cholinergic medication would the nurse anticipate?
Numbness and tingling in the extremities
Hypertension, tachycardia, and palpations
Diarrhea, urgency and possible bradycardia
Tinnitus and hearing loss

0.5 points   

QUESTION 10

  1. A nurse in the emergency department is caring for a client whose family reports that she had taken an overdose of diazepam. Which of the following medications should the nurse have available to reverse the CNS depression caused by this drug?
Ondasteron (Zofran)
Magnesium sulfate
Flumazanil (Romazicon)
Protamine sulfate

0.5 points   

QUESTION 11

  1. The client diagnosed with a general anxiety disorder is prescribed alprazolam (Xanax), a benzodiazepine. Which information should the clinic nurse discuss with the client?
Explain to the client that this medication is intended for short-term use only.
Tell the client to expect rigidity as a side effect
Tell the client to avoid foods that are high in vitamin K
Instruct the client to take the medication before driving to avoid transit anxiety

0.5 points   

QUESTION 12

  1. A nurse is caring for a patient who has been taking phenytoin (Dilantin) for 6 weeks. Upon review of the laboratory results, the nurse notes that the patient’s phenytoin level is 18 mcg/mL. What is the nurse’s best action?
The nurse should contact the prescriber to suggest a dose increase.
This drug level is in the therapeutic range, so the nurse can give the medicine as ordered.
Suspect that another drug is preventing Phenytoin metabolism, and hold the causative medication.
This drug level is too high; the nurse should contact the prescriber about reducing the dose.

0.5 points   

QUESTION 13

  1. The provider is considering starting a diabetic client on valproic acid (Depakote) for nerve pain this week. During the health history, the patient tells the nurse, “I drink a six pack of beer daily and two to three six packs on weekends.” What would be the priority nursing action?
Obtain a lab order to assess his current level of valproic acid.
Tell the client his alcoholism is causing his nerve pain, so medicine won’t help.
Seek an order for liver function labs to see if Depakote would be safe for him
Reassure the client that beer and Depakote are compatible

0.5 points   

QUESTION 14

  1. A nurse is reviewing a client’s list of medications and notices that he is taking two anticholinergics. Which of his recent symptoms could be caused by his anticholinergic medications? (Select all that apply)
Epigastric distress
Tachycardia
Dry mouth
Frequent loose stools
Blurred vision

0.5 points   

QUESTION 15

  1. A client is using a prn scopolamine patch for motion sickness. Knowing that the medication has anticholinergic side effects, the client should be taught to anticipate which side effects? (Select all that apply!) |
Urine retention
Blurred vision
Dry mouth
Diarrhea
Wheezes

0.5 points   

QUESTION 16

  1. A nurse is taking a history on a client admitted for medication related syncope. Which of these comments from the client needs to be reported to the physician? (Select all that apply)
“I just gave you my medication list the last time I was here. Nothing’s changed! Look it up!”
“I’m taking an herbal supplements to help me sleep, but nothing else is changed.”
“I’m taking over-the-counter substitutes for the medicines I can’t afford.”
“I get my medicines over the internet, so I never run out of medicine. It’s cheaper”
“I wish I didn’t have to bother the doctor every time I need a medication refill.
“My cardiologist never orders anything. He just tells my regular doctor what to order.”

0.5 points   

QUESTION 17

  1. The most common adverse effect associated with antiepileptic medications is CNS depression. Knowing this, which signs and symptoms would the nurse watch for during assessments? (Select all that apply!)
Drooling
Insomnia
Confusion
Hyperventilation
Unsteady gate

0.5 points   

QUESTION 18

  1. A nurse recognizes that the actions of benzodiazepines include which of the following benefits? (Select all that apply.)
Sleep facilitation
Relief of general anxiety
Suppression of seizures and/or seizure activity
Reversal of Parkinsonism
Improvement of muscle coordination

0.5 points   

QUESTION 19

  1. What advice should parents of a child taking Ritalin (methylphenidate) receive? (Select all that apply)
Insomnia is a risk. Give the medication in the morning
It should always be given before the meal
It is cheaper (wisest), to order the medication via the internet.
It is a C2 substance. Automatic refills are not allowed.
It is a gateway drug to other stimulants. Teens seek it to lose weight. Keep control of it.
There is no need to worry about addiction in these medications in well-adjusted children.

0.5 points   

QUESTION 20

  1. A 68 year old male has a history of seizures and has been taking phenytoin (Dilantin) for years. His last seizure occurred 2 years ago, so he has decided that he no longer needs the medication. What would be the best action of the nurse? (Select all that apply.)
Recommend that he start cutting his pills in half, and see how it goes
Affirm his plan to stop taking it, but tell him to restart it if tremors occur
Recommend that he develop a withdrawal plan with his prescriber
Educate the client that suddenly stopping the drug could precipitate seizures.
Tell the client that once a medication for seizures is started it can never be stopped.
 

"Are you looking for this answer? We can Help click Order Now"